Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 86, NWS Tallahassee, FL

April 3, 2012Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2012, 3:28 PM EDT for Wakulla County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 3:28 PM EDT (19:28 UTC)
Expired
Apr 3, 2012, 4:00 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS52 KTAE 031928
SVRTAE
FLC129-032000-
/O.NEW.KTAE.SV.W.0086.120403T1928Z-120403T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAKULLA COUNTY IN FLORIDA...

* UNTIL 400 PM EDT

* AT 326 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  CRAWFORDVILLE...OR NEAR ARRAN...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HILLIARDVILLE...SHADEVILLE...BETHEL...WAKULLA SPRINGS AND WAKULLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3031 8439 3025 8417 3011 8447 3019 8455
TIME...MOT...LOC 1929Z 234DEG 16KT 3019 8446

$$

15-HARRIGAN
1 follow-up statement
950 
WWUS52 KTAE 031941
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT TUE APR 3 2012

FLC129-032000-
/O.CON.KTAE.SV.W.0086.000000T0000Z-120403T2000Z/
WAKULLA FL-
341 PM EDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL WAKULLA COUNTY...

AT 340 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR HILLIARDVILLE...MOVING NORTHEAST AT 20
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3024 8448 3025 8447 3031 8439 3027 8426
      3020 8440
TIME...MOT...LOC 1942Z 231DEG 19KT 3026 8438

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:36 AM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 3, 10:36 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1036 AM EDT Tue Apr 3 2012

.NEAR TERM (Today and Tonight)...Another foggy morning for
Tallahassee and surrounding areas. After the fog lifts, moisture
will stay high for many areas as some storms pass the region. An
upper level impulse in the ridge aloft in combination with
conditionally unstable lapse rates around 850-650 mb is causing a
system of storms to move through the forecast area today. There are
breezy winds ahead of this system and the leading edge has some
heavy rain. There is potential for small hail and damaging winds
with these storms. They are currently around Panama City to
Pensacola, but will lift to the northeast this afternoon. Highs
today are expected to reach the mid to upper 80s inland, with 70s
to 80s along shore and slightly lower highs to the west where the
storm will reach first. Lows tonight will be in the lower 60s.

&&

.Aviation (Through 12 UTC Wednesday)...BR and low level stratus this
morning is resistant to lift at the FL and AL sites. Some showers
and thunderstorms are near ECP right now and will move northeast
later today. With added moisture from this system and calm winds
again overnight, BR tomorrow is likely.

&&

.Marine...Winds and seas will remain well below advisory levels
today and tomorrow, except for slight bumps in the winds with the
approach of an impulse moving eastward today and tonight with the
seabreeze. Winds and seas will increase through Friday as a cold
front slowly approaches from the west, bringing with it a chance of
rain. Winds will shift to the north behind the front late Friday or
Saturday as the rain ends.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   86  61  85  64  83 /  20  30  20  10  50
Panama City   79  65  79  67  77 /  70  30  20  20  50
Dothan        85  62  84  64  81 /  40  30  30  30  50
Albany        86  61  85  63  81 /  30  30  30  20  50
Valdosta      87  61  85  64  83 /  30  30  30  10  50
Cross City    82  62  83  63  82 /  10  30  20  10  50
Apalachicola  78  65  78  66  76 /  50  30  10  10  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

Moore/Van Dyke/Godsey
Hazardous weather outlook, Apr 3, 4:05 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EDT TUE APR 3 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 AM EDT TUE APR 3 2012 /305 AM CDT TUE APR 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG IS POSSIBLE THIS MORNING. OTHERWISE...ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY.
CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE
STORMS...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE
LEVELS...WITH MARGINALLY DAMAGING WIND GUSTS OR HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
WEDNESDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD
SEVERE STORMS...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE
LEVELS. A MORE ORGANIZED SEVERE STORM THREAT IS POSSIBLE THURSDAY
AS THE WINDS ALOFT INCREASE AHEAD OF A SLOWLY APPROACHING COLD
FRONT. HOWEVER...IT IS NOT YET CLEAR WHETHER THIS COLD FRONT WILL
BE STRONG ENOUGH TO ORGANIZE THE STORMS INTO A WELL DEFINED THREAT
AREA. PLEASE MONITOR FUTURE FORECASTS FOR MORE INFORMATION ABOUT THE
POTENTIAL FOR SEVERE STORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Local storm report, Apr 3, 3:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND GST     TALLAHASSEE REGIONAL A/ 30.40N 84.35W
04/03/2012  M62 MPH          LEON               FL   ASOS

            KTLH MEASURED A 256/54 KNOT GUST AT 259 PM AND 274/52
            KNOT GUST AT 300 PM.

&&

DVD
Local storm report, Apr 3, 3:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     1 ESE TALLAHASSEE COML  30.54N 84.36W
04/03/2012                   LEON               FL   911 CALL CENTER

            TREE DOWN BLOCKING OLD BAINBRIDGE NEAR THE INTERSECTION
            OF BRYANT STREET AND OLD BAINBRIDGE. ALSO PEA SIZED HAIL
            IN THE AREA.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:19 AM EDTSpecial Marine WarningTAE86 min
Apr 3, 3:02 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla28 min
Apr 3, 3:20 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon25 min
Apr 3, 3:26 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon34 min
Apr 3, 3:38 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon37 min
Apr 3, 3:48 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon27 min
Apr 3, 3:56 PM EDTSevere Thunderstorm WarningTAELeon34 min
Apr 3, 4:06 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon24 min
Apr 3, 4:16 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon29 min
Apr 3, 4:22 PM EDTSpecial Weather StatementTAEWashington38 min
Apr 3, 4:28 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon32 min
Apr 3, 4:57 PM EDTSevere Thunderstorm WarningTAEJefferson33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.